MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-2200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
It was reported by the staff nurse that while using the flexible drill to drill for second screw hole, suddenly the flexible drill is broken into two pieces.So coincidentally another surgeon is using our thr set for his case as well and he done the case earlier than this surgeon.So (b)(4) manage to wash and autoclave back the flexible drill from previous case for this case but the surgeon have to wait another one hour just to wait for the flexible drill done autoclave.Surgical delay 60 minutes.Update 4 may 2021 ( additional information) : sales updated that - the surgeon feedback that the patient is not suffered from any adverse consequences.
 
Event or Problem Description
It was reported by the staff nurse that while using the flexible drill to drill for second screw hole, suddenly the flexible drill is broken into two pieces.So coincidentally another surgeon is using our thr set for his case as well and he done the case earlier than this surgeon.So tssu manage to wash and autoclave back the flexible drill from previous case for this case but the surgeon have to wait another one hour just to wait for the flexible drill done autoclave.Surgical delay 60 minutes.Update 4 may 2021 ( additional information) : sales updated that - the surgeon feedback that the patient is not suffered from any adverse consequences.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that it is fractured into two pieces.The fracture occurred in the coiled portion of the device.Material analysis: a material analysis was performed and concluded the following: "the instrument failed due to cyclic stresses causing fatigue failure of a critical number of wire strands leading to overload failure of the remaining ones.No material nonconformances, nor manufacturing defects were found on any surface investigated here." see attached report.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the trident flexible drill shaft fractured during surgery.Visual inspection of the returned device indicated that it is fractured into two pieces.The fracture occurred in the coiled portion of the device.A material analysis was performed and concluded the following: "the instrument failed due to cyclic stresses causing fatigue failure of a critical number of wire strands leading to overload failure of the remaining ones.No material non-conformances, nor manufacturing defects were found on any surface investigated here." see attached report.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DETACHABLE FLEX SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12317953
Report Number0002249697-2021-01382
Device Sequence Number2826440
Product Code LPH
UDI-Device Identifier07613327212327
UDI-Public07613327212327
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2107-2200
Device Catalogue Number2107-2200
Device Lot NumberB6TAW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale